Alert archive / Texas / Special Weather Statements in 2022
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Apr 5, 2022, 5:57 PM CDT for Atascosa County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2022, 5:57 PM CDT (22:57 UTC)
- Expired
- Apr 5, 2022, 6:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.50 in
- Wind
- 40
County Atascosa County, TX
The radar
The Austin/San Antonio radar (KEWX), 117 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
815
WWUS84 KEWX 052257
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
557 PM CDT Tue Apr 5 2022
TXZ220-052330-
Atascosa TX-
557 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of southeastern
Atascosa County through 630 PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cross, or 10 miles southwest of Christine, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Christine, Campbellton, Peggy and McCoy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2864 9834 2864 9866 2872 9869 2888 9831
2877 9812 2862 9833
TIME...MOT...LOC 2256Z 255DEG 22KT 2865 9858
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
KCWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 5, 3:39 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 5, 3:39 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Austin/San Antonio TX 339 PM CDT Tue Apr 5 2022 .SHORT TERM (Tonight through Wednesday Night)... Hot conditions are in place for the rest of today with temperatures in the mid to upper 80s to the lower 90s as of 2:30 PM. There is a good chance for record highs across all climate sites for today. See climate section below. Otherwise, plenty of sunshine is expected across most areas with south to southwest winds around 10 mph with gusts up to 25 mph. A dryline is making its way across Val Verde and Edwards Counties and expected to move eastward through late this afternoon. Surface observations are showing very dry air across the Hill Country with dewpoints in the 30s and relative humidities in the teens as a result of a well mixed atmosphere. All of this translates to fire weather concerns across the Hill Country southwestward to the Rio Grande where a Red Flag Warning is in effect through 8 PM this evening. Fire weather concerns continue into Wednesday for most areas and another Red Flag Warning has been issued from 10 AM through 8 PM Wednesday for all areas except Lee, Fayette and Lavaca Counties due to breezy northerly winds and low relative humidity. Another weather concern for the rest of today across the southwest and southern counties of South Central Texas is the possibility of isolated strong to severe thunderstorms as an upper level trough axis moves into the east Texas coast. Main hazards will be damaging winds and large hail. All hires models agree for convection to begin over Mexico and then push to the east and southeast through early this evening. The shower and thunderstorm activity comes to an end between 7 and 8 pm across the southern areas with mostly clear skies for all areas overnight. A strong cold front is forecast to push across the area early Wednesday morning with breezy and cooler temperatures. Wednesday’s high temperatures are expected to range from the mid 70s across the Hill Country to lower 90s across the southwest. As mentioned earlier, a Red Flag Warning is in effect for Wednesday for all areas except east of Highway 77 from 10 AM to 8 PM. Cooler temperatures are in store for Wednesday night with lows in the 40s and 50s. && .LONG TERM (Thursday through Tuesday)... Beautiful spring weather is expected across South-Central Texas for the end of the workweek and into the start of the upcoming weekend with low humidity and some cool mornings and mild but not too hot afternoons. The coolest morning will be during Friday morning where the low-lying valleys across the hill Country could fall into the mid 30s. The warmest day will be on Saturday with the afternoon highs in the mid to upper 80s. Fire weather concerns remain through this period given the dry airmass and the very dry fuels. Highest fire weather danger would be Thursday afternoon given a moderate to breezy northwesterly flow over the region behind a large upper level low over the Great Lakes. Winds are lightest on Friday as surface high pressure is more positioned overhead. Saturday then returns to a breezy southerly flow as surface high pressure slides towards the east. Despite the southerly winds, the fire weather concerns will linger at least through Saturday afternoon as the moisture recovery takes some time. The pattern will become a bit more active from Sunday through early next week as longwave troughing establishes across the western CONUS while occasional embedded shortwaves in the southwesterly flow aloft advance out of Mexico and into the region. This will likely result in several opportunities for isolated to scattered convection across the region with help from any additional lifting mechanisms, such as the dryline and/or outflow. Enough ingredients may coexist at times to allow for more organized convection to develop where storms could trend towards strong to severe levels at times. Otherwise, expect a warmer and more humid stretch of weather with moderate to breezy southeasterly winds and more cloud cover. && .FIRE WEATHER... Elevated to critical fire weather conditions expected today and continue through Saturday. Minimum humidities will plunge into the single digits and 10s across our western areas this afternoon and Wednesday across most areas. Fire weather concerns continue through at least Saturday. Red Flag Warning is in effect for the Hill Country and Rio Grande through 8 PM this evening. Another Red Flag Warning is in effect for all areas except Lee, Fayette and Lavaca Counties on Wednesday. Additional Red Flag Warnings are expected for the next several days. Fuels are expected to remain dry through the weekend. && .CLIMATE... Record highs for today, April 5th and forecast are below: Austin Bergstrom....89 in 1954, forecast 91 Austin Camp Mabry...94 in 1936, forecast 92 Del Rio.............96 in 1909, forecast 99 San Antonio.........93 in 1936, forecast 93 && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 62 77 51 76 47 / 0 0 0 0 0 Austin Bergstrom Intl Airport 61 78 47 76 41 / 0 0 0 0 0 New Braunfels Muni Airport 61 82 47 78 42 / - 0 0 0 0 Burnet Muni Airport 58 76 46 74 42 / 0 0 0 0 0 Del Rio Intl Airport 63 87 53 81 48 / 0 0 0 0 0 Georgetown Muni Airport 61 76 47 75 43 / 0 0 0 0 0 Hondo Muni Airport 58 86 47 82 42 / 0 0 0 0 0 San Marcos Muni Airport 61 80 47 77 41 / 10 0 0 0 0 La Grange - Fayette Regional 64 80 47 76 43 / - - 0 0 0 San Antonio Intl Airport 62 81 51 78 46 / - 0 0 0 0 Stinson Muni Airport 65 85 52 80 46 / - 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 8 PM CDT Wednesday for Atascosa- Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit- Edwards-Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr- Kinney-Llano-Maverick-Medina-Real-Travis-Uvalde-Val Verde- Williamson-Wilson-Zavala. Red Flag Warning until 8 PM CDT this evening for Bandera-Edwards- Gillespie-Kerr-Kinney-Llano-Real-Uvalde-Val Verde. && Short-Term/Aviation...17 Long-Term...Brady Decision Support...Platt
Hazardous weather outlook, Apr 5, 3:08 PM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 308 PM CDT Tue Apr 5 2022 TXZ171>173-183>194-202>209-217>225-228-062015- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 308 PM CDT Tue Apr 5 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. A few strong to severe thunderstorms are possible for areas along and south of an Eagle Pass to San Antonio to Cuero line through early this evening. Damaging winds gusts and large hail are the primary severe weather concerns. A Red Flag Warning remains in effect for this afternoon and early evening across the Rio Grande Plains, southern Edwards Plateau, and northern Hill Country. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Red Flag Warning for critical fire weather conditions is in effect from 10 AM until 8 PM Wednesday across much of south central Texas. Elevated to critical fire weather conditions are possible each afternoon Thursday through Saturday. Additional Red Flag Warnings are likely over portions of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
In the hours before
Special weather statement, Apr 5, 4:18 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
418 PM CDT Tue Apr 5 2022
TXZ218-052200-
Zavala TX-
418 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of western Zavala
County through 500 PM CDT...
At 418 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cometa, or 12 miles west of Crystal City, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crystal City, La Pryor, Las Colonias and Cometa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2869 10012 2874 10011 2900 9984 2868 9964
2865 10004 2865 10011
TIME...MOT...LOC 2118Z 238DEG 15KT 2872 10003
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BRADYSpecial weather statement, Apr 5, 4:45 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
445 PM CDT Tue Apr 5 2022
TXZ228-052215-
Dimmit TX-
445 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of southeastern Dimmit
County through 515 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Light, or 19 miles northwest of Encinal, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Catarina, Light and Chaparral Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2820 9975 2840 9968 2842 9940 2832 9939
2821 9940
TIME...MOT...LOC 2145Z 264DEG 29KT 2828 9954
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BRADYSpecial weather statement, Apr 5, 5:00 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
500 PM CDT Tue Apr 5 2022
TXZ217-228-052245-
Maverick TX-Dimmit TX-
500 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of southeastern
Maverick and northwestern Dimmit Counties through 545 PM CDT...
At 500 PM CDT, Doppler radar was tracking a strong thunderstorm near
El Indio, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Indio and Farias Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2840 10035 2842 10034 2845 10034 2848 10036
2848 10035 2850 10033 2851 10038 2854 10041
2863 10004 2837 9999 2836 10032
TIME...MOT...LOC 2200Z 261DEG 20KT 2846 10037
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KCWLocal storm report, Apr 5, 5:06 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
506 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST CHAPARRAL WILDLIFE MANA 28.30N 99.42W
04/05/2022 E50 MPH DIMMIT TX PUBLIC
SMALL TO MEDIUM SIZED BRANCHES BROKEN AND
DIME SIZED HAIL.
&&
JRSpecial weather statement, Apr 5, 5:24 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
524 PM CDT Tue Apr 5 2022
TXZ219-220-052300-
Frio TX-Atascosa TX-
524 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of southeastern Frio
and southwestern Atascosa Counties through 600 PM CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Derby, or 11 miles east of Dilley, moving east at
35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hindes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2865 9914 2875 9908 2875 9859 2864 9855
TIME...MOT...LOC 2224Z 271DEG 30KT 2867 9898
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KCWSpecial weather statement, Apr 5, 5:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
557 PM CDT Tue Apr 5 2022
TXZ220-052330-
Atascosa TX-
557 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of southeastern
Atascosa County through 630 PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cross, or 10 miles southwest of Christine, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Christine, Campbellton, Peggy and McCoy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2864 9834 2864 9866 2872 9869 2888 9831
2877 9812 2862 9833
TIME...MOT...LOC 2256Z 255DEG 22KT 2865 9858
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KCWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:30 PM CDT | Special Weather Statement | EWX | Edwards | 45 min |
| Apr 4, 10:11 PM CDT | Red Flag Warning | EWX | Bandera, Edwards, Gillespie, Kerr, Kinney, Llano and 3 more | 22 hr |
| Apr 5, 2:47 PM CDT | Special Weather Statement | EWX | Maverick | 43 min |
| Apr 5, 2:59 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 46 min |
| Apr 5, 3:08 PM CDT | Special Weather Statement | EWX | Frio | 52 min |
| Apr 5, 3:14 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Zavala | 13 min |
| Apr 5, 3:20 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 40 min |
| Apr 5, 3:28 PM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 24 more | 29 hr |
| Apr 5, 3:29 PM CDT | Special Weather Statement | EWX | Maverick | 46 min |
| Apr 5, 3:58 PM CDT | Special Weather Statement | EWX | Frio, Zavala | 62 min |
| Apr 5, 4:00 PM CDT | Special Weather Statement | EWX | Dimmit | 45 min |
| Apr 5, 4:07 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 9 min |
| Apr 5, 4:18 PM CDT | Special Weather Statement | EWX | Zavala | 42 min |
| Apr 5, 4:45 PM CDT | Special Weather Statement | EWX | Dimmit | 30 min |
| Apr 5, 5:00 PM CDT | Special Weather Statement | EWX | Maverick | 45 min |
| Apr 5, 5:24 PM CDT | Special Weather Statement | EWX | Frio | 36 min |
Nearby
Special Weather Statements in Texas, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.